MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that hole on the shaft occurred.The target lesion was located in an artery of the upper extremity.A 5.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, when the balloon was inserted into the lesion, the encore could not dilate the balloon.It was found that the shaft of the balloon has a pinhole which contributed to leaking liquid.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
A mustang 5.0 x 60, 75cm, 24atm was received for analysis.A visual examination identified inflation media within the balloon which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 18mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per mustang specification, the rated burst pressure for this device is 24 atmospheres.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A leak test did not identify any leak or rupture to the shaft of the device.No issues were noted with the shaft of the device during analysis.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.
 
Event or Problem Description
It was reported that hole on the shaft occurred.The target lesion was located in an artery of the upper extremity.A 5.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, when the balloon was inserted into the lesion, the encore could not dilate the balloon.It was found that the shaft of the balloon has a pinhole which contributed to leaking liquid.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.It was further reported that the target lesion was 70% stenosed, non-tortuous and mildly calcified.The balloon was used within a placed stent.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15644556
Report Number2124215-2022-40649
Device Sequence Number6037022
Product Code FGE
UDI-Device Identifier08714729793977
UDI-Public08714729793977
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0028891608
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight68 KG